Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A solution of the singular initial value problem for the Euler-Poisson-Darboux equation


Authors: J. B. Diaz and H. F. Weinberger
Journal: Proc. Amer. Math. Soc. 4 (1953), 703-715
MSC: Primary 36.0X
DOI: https://doi.org/10.1090/S0002-9939-1953-0058099-1
MathSciNet review: 0058099
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. Ásgeirsson, Über eine Mittelwerteigenschaft von Lösungen homogener linearer partiellen Differentialgleichungen 2. Ordnung mit konstanten Koeffizienten, Math. Ann. vol. 113 (1937) pp. 321-346, especially pp. 326-327. MR 1513094
  • [2] H. Bateman, Partial differential equations, New York, Dover, 1944. MR 0010909 (6:86e)
  • [3] F. Bureau, Sur l'intégration de l'équation des ondes, Académie Royale de Belgique. Bulletin de la Classe des Sciences (5) vol. 31 (1945) pp. 610-624. MR 0021656 (9:94f)
  • [4] -, Sur l'intégration des équations linéaires aux dérivées partielles simplement hyperboliques par la methode des singularités, Académie Royale de Belgique. Bulletin de la Classe des Sciences (5) vol. 34, pp. 480-499.
  • [5] -, Intégrales de Fourier et problème de Cauchy, Annali di Matematica (4) vol. 32 (1951) pp. 205-233, especially pp. 206-207. MR 0047242 (13:847e)
  • [6] A. L. Cauchy, Oeuvres complètes, Sec. 2, vol. 6, Paris, 1887, p. 78.
  • [7] R. Courant and D. Hilbert, Methoden der mathematischen Physik, vol. II, Berlin, 1937.
  • [8] G. Darboux, Leçons sur la théorie génerale des surfaces, 2d ed., vol. II, p. 54 ff., Paris, 1914-15.
  • [9] J. B. Diaz and M. H. Martin, Riemann's method and the problem of Cauchy, II. The wave equation in n dimensions, Proceedings of the American Mathematical Society vol. 3 (1952) pp. 476-483. MR 0049451 (14:176f)
  • [10] L. Euler, Institutiones Calculi Integralis, III, Petropoli, 1770.
  • [11] J. Hadamard, Le problème de Cauchy et les équations aux dérivées partielles linéaires hyperboliques, Paris, 1932.
  • [12] F. John, Bestimmung einer Funktion aus ihren Integralen über gewisse Mannigfaltigkeiten, Math. Ann. vol. 109 (1934) pp. 488-520. MR 1512906
  • [13] -, Abhängigkeiten zwischen den Flächenintegralen einer stetiger Funktion, Math. Ann. vol. 111 (1935) pp. 541-599.
  • [14] M. B. Kapilevic, On an equation of mixed elliptic-hyperbolic type, Mat. Sbornik N.S. vol. 30 (1952) pp. 11-38. MR 0046538 (13:750b)
  • [15] E. Linés Escardó, Resolución en forma finita del problema de Cauchy sobre una hipersuperficie cualquiera en la ecuación de ondas con cualquier número de variables, y en otras notables de tipo hiperbólico con coefficientes constantes, Collectanea Mathematica, vol. 2, 1949, pp. 3-86.
  • [16] M. H. Martin, Riemann's method and the problem of Cauchy, Bull. Amer. Math. Soc. vol. 57 (1951) pp. 238-249. MR 0043333 (13:244a)
  • [17] -, Mémoire sur l'intégration des équations linéaires aux derivées partielles, Journal de l'École Polytechnique, vol. 12, no. 19, 1823.
  • [18] S. D. Poisson, Paris Mém. de l'Acad., vol. 3, 1818.
  • [19] M. Riesz, L'intégrale de Riemann-Liouville et la problème de Cauchy, Conférences de la réunion internationale des mathématiciens tenue a Paris en juillet 1937, Paris, 1939, pp. 153-170.
  • [20] -, L'intégrale de Riemann-Liouville et le problème de Cauchy, Acta Math. vol. 81 (1949) pp. 1-223.
  • [21] O. Tedone, Sull'integrazione dell'equazione $ {\partial ^2}\phi /\partial {t^2} - \sum\nolimits_1^m {{\partial ^2}\phi /\partial x_i^2 = 0} $, Annali di Matematica (3) vol. 1 (1898) pp. 1-24.
  • [22] F. Tricomi, Sulle equazioni lineari alle derivate parziale di $ 2\tsup{o}$ ordine, di tipo misto, Atti della R. Accademia Nazionale dei Lincei, 1923, Serie Quinta, Mem. Cl. Sci. Fis. Mat. Nat., vol. 14, p. 134.
  • [23] V. Volterra, Sur les vibrations des corps élastiques isotropes, Acta Math. vol. 18 (1894) pp. 161-232. MR 1554855
  • [24] K. Weierstrass, Gesammelte Werke, Berlin and Leipzig, 1894-1927, vol. 1, p. 122.
  • [25] A. Weinstein, On Tricomi's equation and generalized axially symmetric potential theory, Academie Royale de Belgique. Bulletin de la Classe des Sciences vol. 37 (1951) pp. 348-358. MR 0049453 (14:177a)
  • [26] -, Sur le problème de Cauchy pour l'equation de Poisson et l'equation des ondes, C. R. Acad. Sci. Paris vol. 234 (1952) pp. 2584-2585. MR 0049452 (14:176g)
  • [27] -, On the wave equation and the equation of Euler-Poisson, Proceedings of the Fifth Symposium in Applied Mathematics, 1952 (in print).
  • [28] E. T. Whittaker and G. N. Watson, Modern analysis, New York, 1948.
  • [29] S. Zaremba, Rendiconti dei Accademia dei Lincei (5) vol. 14 (1915) p. 904.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 36.0X

Retrieve articles in all journals with MSC: 36.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1953-0058099-1
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society